Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 64, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 14, 2009, 6:07 AM CDT for Yazoo County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2009, 6:07 AM CDT (11:07 UTC)
- Expired
- Jul 14, 2009, 8:00 AM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 141107
FFWJAN
MSC163-141300-
/O.NEW.KJAN.FF.W.0064.090714T1107Z-090714T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
607 AM CDT TUE JUL 14 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF YAZOO CITY...
* UNTIL 800 AM CDT
* AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDEN.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3297 9022 3269 9019 3261 9039 3258 9055
3291 9061 3292 9044 3302 9043
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:07 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 14, 5:07 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 507 AM CDT TUE JUL 14 2009 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. THE SYSTEMS JUST KEEP ON COMING...WITH SEVERAL LINED UP TO THE NORTHWEST. THE NEXT STORM COMPLEX WAS MOVING INTO THE CWA RIGHT ON TIME. MOST OF THE MODELS WERE IN AGREEMENT ON THE TIMING OF ACTIVITY MOVING INTO THE CWA. MODELS KEEP MOST OF THE ACTIVITY IN THE WEST NEAR THE BOUNDARY TODAY. EXPECTING A FEW SHOWERS IN THE EAST THIS MORNING...WITH ACTIVITY TAPERING OFF IN THE EARLY AFTERNOON...AS THE SURFACE RIDGE SHIFTS WEST. THE MODELS SEEM TO AGREE...DRY AIR WILL FILTER INTO THE CWA FROM THE EAST THROUGH THE DAY. BY EARLY EVENING...THE BOUNDARY SHOULD BE TO THE SOUTH WITH A FEW SHOWERS AND THUNDERSTORMS LINGERING ALONG THE HIGHWAY 84 CORRIDOR. LOOKS LIKE MUCH OF THE AREA WILL BE DRY ON WEDNESDAY. THE BOUNDARY WILL STILL BE HANGING TO THE SOUTH...SO AREAS ALONG AND SOUTH OF HIGHWAY 84 MAY SEE A FEW MORE SHOWERS AND THUNDERSTORMS THROUGH THE DAY. USED A MIX FOR THE TEMPERATURES. STARTED WITH THE NAM TODAY AND LOWERED HIGHS IN A FEW LOCATIONS. KEPT THE AREA RIGHT AROUND 90. CLOUDS WERE SPREADING ACROSS THE AREA AND SHOULD LIMIT WARMING ACROSS THE REGION. WENT WITH MAV WEDNESDAY...WHERE VALUES WILL BE IN THE MID TO UPPER 90S...LOWERED VALUES IN THE SOUTH WHERE ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP...MAINLY TO GO LOWER 90S. SOUNDINGS FOR BOTH DAYS SUGGEST TEMPERATURES SHOULD BE IN THE LOWER TO MID 80S. ONLY TOOK 3-5 DEGREES OFF OF GUIDANCE TODAY. ALTHOUGH IT WILL NOT BE AS HOT...HAVING A MOIST AND UNSTABLE AIRMASS IN PLACE WITH THE BOUNDARY DRIFTING...COULD LEAD TO A FEW STRONG STORMS WITH HEAVY RAIN. WILL MENTION IT IN THE HWO...IN ADDITION TO THE RETURN OF THE HEAT WEDNESDAY. .LONG TERM...INTERESTING TIMES CONTINUE IN THE MED RANGE/LONG TERM. OUR PESKY UPPER RIDGE WILL GIVE US ONE MORE BRIEF RUN AT BUILDING A BIT ON WED AND THEN WE WILL SEE THIS FEATURE AMPLIFY AND RETROGRADE BY FRI GIVING WAY TO A TROUGH WHICH WILL MOVE INTO THE AREA FRI. THIS TROUGH WILL AMPLIFY AS WELL AND BRING MUCH LOWER HGHTS TO THE REGION. THIS WILL ALSO PUSH A DECENT COOL FRONT THROUGH THE AREA WHICH SEEMS TO BE POISED TO PUSH S OF THE CWA BY SAT AFTERNOON. COOLER CONDITIONS LOOK TO FOLLOW THE FRONT FOR SUN-TUE. FOR THU INTO FRI...THESE TWO DAYS LOOK TO OFFER THE BEST CHANCES FOR STORMS AND PRECIP AS WE WILL SEE THE SFC FRONT AND EVOLVING UPPER TROUGH INTERACT WITH WITH GOOD MOISTURE AND INSTABILITY. THU LOOKS TO BE A HOT/HUMID DAY AS THE CWA WILL BE LOCATED IN THE THERMAL TROUGH IN ADVANCE OF THE SFC FRONT. IM EXPECTING A VERY UNSTABLE AIRMASS TO DEVELOP BY THU AFTERNOON WITH 3500-4000 J/KG OF SBCAPE. LAPSE RATES WILL BE STEEP WITH 27-29 VERTICAL TOTALS WITH DEEP LAYER SHEAR INCREASING BY LATE AFTERNOON AS MID LEVEL HGHTS BEGIN TO FALL. BEST CHANCES FOR SVR STORMS WILL BE LOOK TO BE ACROSS THE N HALF...BUT THE RISK WILL EXIST ACROSS THE ENTIRE AREA. TIMING SEEMS TO BE DURING THE AFTERNOON/EVENING. IN ADDITION...HEAT INDICES WILL BE QUITE HIGH THU WITH 104-107 DEGREES EXPECTED. WE WILL LIKELY NEED SOME KIND OF ADV THAT DAY. BY FRI...PRECIP CHANCES WILL BE GOOD...BUT WE APPEAR TO HAVE LOWER INSTABILITY AS EARLIER RAINS AND CLOUD COVER WILL HAVE AN IMPACT. HOWEVER...MOISTURE WILL BE HIGH AND THE DEEP LAYER ASCENT WILL STRONGER WHICH SHOULD RESULT IN MORE WIDESPREAD PRECIP WITH LESS PUNCH. GUID POPS WERE PRETTY GOOD AND ON THE HIGHER END SIMILAR TO PREV RUNS. I DID MAKE SOME SMALL TWEAKS UPWARD FOR A SITE OR TWO TO KEEP THE LIKELY POP AREA MORE UNIFORM. FOR SAT INTO TUE...THE UPPER TROUGH WILL EVOLVE AND DEEPEN OVER THE REGION. MODELS ARE IN GOOD AGREEMENT ON THIS EVOLUTION AND CARVE OUT A ANOMALOUS TROUGH WITH MID LEVEL HGHTS REACHING SOME 2 TO 3.5 STANDARD DEVIATIONS BELOW CLIMO VALUES. IN ADDITION...SUCH A SYSTEM WILL PULL DOWN COOLER LOW LEVEL TEMPS AND THE GFS/EURO ARE ADVERTISING 850MB TEMPS IN THE 13-15C RANGE. THAT IS ALSO SOME 2 TO 3.5 STANDARD DEVIATIONS BELOW CLIMO VALUES. FITTING ENOUGH...THE 00Z MEX GUID HAS 60-65 DEGREES FORECASTED FOR LOWS MON MORNING. I TOOK A LOOK AND THE NUMBERS IT HAS WOULD SET A FEW RECORD LOWS. ONE THING I HAVE LEARNED IS NOT TO FORECAST BELOW RECORD LOWS OUT IN THE EXTENDED. SO...I HAVE TWEAKED SOME OF THE TEMPS MON MORNING UPWARD A TAD. EITHER WAY...COOLER CONDITIONS LOOK TO DEVELOP SUN INTO TUE. && .AVIATION...PATCHY FOG WILL CONTINUE ACROSS THE AREA TODAY. IN AREAS WHERE IT RAINED YESTERDAY...LIFR CONDITIONS MAY DEVELOP BRIEFLY. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT MOST LOCATIONS. THUNDERSTORMS WILL CONTINUE FOR GLH/JAN AND GWO OVER THE NEXT SEVERAL HOURS. WILL MAINTAIN VCTS SHRA AND ADD TEMPO GROUPS FOR BRIEF WORSENING CONDITIONS THIS MORNING INTO THE EARLY AFTERNOON. RAIN WILL TAPER OFF LATER IN THE AFTERNOON INTO THE EARLY EVENING. VFR CONDITIONS WILL PREVAIL AT ALL SITES AFTER 3Z. MAY LEAVE VCTS IN FOR HBG OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 73 97 75 / 51 22 7 14 MERIDIAN 87 71 96 73 / 36 17 7 20 VICKSBURG 92 76 97 76 / 53 25 7 14 HATTIESBURG 91 73 94 75 / 53 28 21 22 NATCHEZ 92 75 95 75 / 53 31 20 20 GREENVILLE 90 75 98 77 / 70 14 7 9 GREENWOOD 90 73 97 77 / 70 12 7 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7/CME
Hazardous weather outlook, Jul 13, 3:33 PM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 333 PM CDT MON JUL 13 2009 MSZ018-019-025>066-072>074-142045- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 333 PM CDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FEW STORMS MAY BECOME STRONG TUESDAY AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH WILL BE THE PRIMARY CONCERN. HOWEVER...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FREQUENT DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. OUR WARM MOIST AIRMASS WILL DESTABILIZE WITH DAYTIME HEATING TUESDAY AND COMBINE WITH ANOTHER DISTURBANCE DROPPING IN FROM THE NORTHWEST TO RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS AN UNSTABLE AND HUMID AIRMASS COMBINES WITH A SLOW MOVING FRONT AND UPPER LEVEL DISTURBANCE. PENNY TO QUARTER SIZED HAIL AND DAMAGING WINDS WILL ALL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-142045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- 333 PM CDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE WESTERN HALF OF THE AREA TUESDAY THROUGH THURSDAY. HEAT INDICES WILL LIKELY TOP OUT BETWEEN 105 AND 110 DEGREES EACH DAY. HEAT ADVISORIES WILL LIKELY BE EXTENDED ACROSS THE AREA FOR THIS PORTION OF THE WORK WEEK. AN EXCESSIVE HEAT WARNING MAY BE NEEDED FOR A PORTION OF THE AREA BY WEDNESDAY IF DANGEROUS HEAT INDICES CAN BE REACHED AND TOP 110 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS AN UNSTABLE AND HUMID AIRMASS COMBINES WITH A SLOW MOVING FRONT AND UPPER LEVEL DISTURBANCE. PENNY TO QUARTER SIZED HAIL AND DAMAGING WINDS WILL ALL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Jul 14, 4:14 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 414 AM CDT TUE JUL 14 2009 MSZ019-140940- SUNFLOWER MS- 414 AM CDT TUE JUL 14 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF INDIANOLA AT 414 AM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME. PEOPLE IN SOUTHWESTERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jul 14, 4:35 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 435 AM CDT TUE JUL 14 2009 ARZ075-MSZ018-019-034-141000- CHICOT AR-BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 435 AM CDT TUE JUL 14 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF BOYLE TO 8 MILES NORTH OF LAKE VILLAGE AT 436 AM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHERN WASHINGTON...SOUTHERN SUNFLOWER...SOUTHERN BOLIVAR AND NORTHEASTERN CHICOT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. CME
Special weather statement, Jul 14, 5:29 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 529 AM CDT TUE JUL 14 2009 MSZ019-034-035-141055- SUNFLOWER MS-WASHINGTON MS-HUMPHREYS MS- 529 AM CDT TUE JUL 14 2009 A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 6 MILES SOUTHWEST OF INVERNESS AT 527 AM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. STORMS HAVE BEEN MOVING OVER THE SAME LOCATIONS OVER THE PAST COUPLE HOURS AND LIKELY HAVE PRODUCED 2 TO 3 INCHES OF RAIN IN SOME LOCATIONS. PONDING OF WATER IS LIKELY OCCURRING ACROSS SOME AREAS. IF THESE HEAVY RAINS CONTINUE OVER THE SAME LOCATIONS THROUGH 6 AM...A FLASH FLOOD WARNING WILL BE NEEDED. PEOPLE IN NORTHERN HUMPHREYS...NORTHEASTERN WASHINGTON AND SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:37 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 53 min |
| Jul 14, 7:10 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Jul 14, 8:18 AM CDT | Flash Flood Warning | JAN | Yazoo | 117 min |
| Jul 14, 8:24 AM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.